Milan 2012 Programme Registration Exhibition Hotels Exhibitor Listing Satellite Meetings Visa Information
Search Abstracts by author or title
(results will display both Free Papers & Poster)

" Epileptic-like" seizure after retro bulbar block

Poster Details

First Author: M.Dzinic SERBIA

Co Author(s):    V. Dzinic              

Abstract Details


to show four cases of epileptic-like seizure after administration of retro bulbar block before cataract surgery.


Eye Center Dzinic, Vrsacka 34, 21000 Novi Sad Serbia


four patients (three man and one women) were planned to take cataract surgery. For two patients that was the first surgery and other two patient had uncomplicated cataract surgery on the other eye 4-6 months before. In all patients urine sample, blood analysis and cardiology exam were taken before surgery and they were all in physiological levels. Only one patient was using antihypertensive medication. After preoperative preparation with betadine retro bulbar block was administrated (5ml bupivacain/lidocaine).


in all patients seizure started couple of seconds after taking out the needle. Suddenly, the contact with patients was lost and tonic and clonic spasms started. Patents were lied on side, the airway was secured and they were monitored by anesthesiologist. After approximately 2-3 minutes seizure deceased, the contact with patients was regain and they all had amnesia. The surgery was postponed, neurology examinations and alergology tests were performed and nothing was detected. After 2-3months all patients undertaken uncomplicated cataract surgery, with systemic sedation and topical anesthesia.


despite of the fact that we did not find any particular reason for this kind of seizure, after retro bulbar block administration, probably some kind of hypersensitivity reaction exist. Fortunately in our study it occurs quiet rarely (4 cases in more than 5000 retro bulbar blocks) and without any consequences to our patients. FINANCIAL DISCLOSURE?: No

Back to previous

loading Please wait while information is loading.